MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240320600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the device was not returned for analysis; however, the customer provided media.The media was examined and evaluated to reveal x-ray imaging of the coil tangled in the patient's vessel.Additionally, a photo of the coil retrieved from the patient showed that the coil was tangled and stretched.Detailed product information was not provided to boston scientific.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the lot# is unknown at this time, we are unable to provide the complete unique identifier (udi)# and other product specific information.However, a ship history for the reported upn was performed for the reporting customer.Three batches (36295245, 30876594, and 30262914) had shipped to the reporting facility during the reporting period.
 
Event or Problem Description
It was reported that the device broke.A 32mm x 60cm embold fibered coil was selected for use in variceal embolization following a transjugular intrahepatic portosystemic shunt (tips) procedure.The non-tortuous vessel was accessed using a non-boston scientific microcatheter.The physician attempted to place the coil in a large varicose; however, the coil did not anchor, so multiple attempts to reposition were made.The coil release mechanism was never activated.When attempting to remove the coil, it appeared to knot resulting in stretching and the delivery wire becoming detached.The physician was able to fully remove everything by pulling the stretched coil.The procedure was completed with idc 35 coils.There were no patient complications as a result of this event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22572327
Report Number2124215-2025-49308
Device Sequence Number13207698
Product Code KRD
UDI-Device Identifier00191506010485
UDI-Public(01)00191506010485
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240320600
Device Catalogue NumberM001394240320600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown